Notre Dame Journal of Formal Logic

Residue Field Domination in Real Closed Valued Fields

Clifton Ealy, Deirdre Haskell, and Jana Maříková

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We define a notion of residue field domination for valued fields which generalizes stable domination in algebraically closed valued fields. We prove that a real closed valued field is dominated by the sorts internal to the residue field, over the value group, both in the pure field and in the geometric sorts. These results characterize forking and þ-forking in real closed valued fields (and also algebraically closed valued fields). We lay some groundwork for extending these results to a power-bounded T-convex theory.

Article information

Source
Notre Dame J. Formal Logic, Volume 60, Number 3 (2019), 333-351.

Dates
Received: 21 February 2017
Accepted: 17 October 2017
First available in Project Euclid: 2 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1562033115

Digital Object Identifier
doi:10.1215/00294527-2019-0015

Mathematical Reviews number (MathSciNet)
MR3985616

Subjects
Primary: 03C64: Model theory of ordered structures; o-minimality
Secondary: 03C60: Model-theoretic algebra [See also 08C10, 12Lxx, 13L05] 12J10: Valued fields 12J25: Non-Archimedean valued fields [See also 30G06, 32P05, 46S10, 47S10]

Keywords
valued fields ordered fields stable domination

Citation

Ealy, Clifton; Haskell, Deirdre; Maříková, Jana. Residue Field Domination in Real Closed Valued Fields. Notre Dame J. Formal Logic 60 (2019), no. 3, 333--351. doi:10.1215/00294527-2019-0015. https://projecteuclid.org/euclid.ndjfl/1562033115


Export citation

References

  • [1] Adler, H., “A geometric introduction to forking and thorn-forking,” Journal of Mathematical Logic, vol. 9 (2009), pp. 1–20.
  • [2] Cherlin, G., and M. A. Dickmann, “Real closed rings, II: Model theory,” Annals of Pure and Applied Logic, vol. 25 (1983), pp. 213–31.
  • [3] Cotter, S., and S. Starchenko, “Forking in VC-minimal theories,” Journal of Symbolic Logic, vol. 77 (2012), pp. 1257–71.
  • [4] Ealy, C., and A. Onshuus, “Characterizing rosy theories,” Journal of Symbolic Logic, vol. 72 (2007), pp. 919–40.
  • [5] Haskell, D., E. Hrushovski, and D. Macpherson, “Definable sets in algebraically closed valued fields: Elimination of imaginaries,” Journal für die Reine und Angewandte Mathematik, vol. 597 (2006), pp. 175–236.
  • [6] Haskell, D., E. Hrushovski, and D. Macpherson, Stable Domination and Independence in Algebraically Closed Valued Fields, vol. 30 of Lecture Notes in Logic, Cambridge University Press, Cambridge, 2008.
  • [7] Haskell, D., E. Hrushovski, and D. Macpherson, “Unexpected imaginaries in valued fields with analytic structure,” Journal of Symbolic Logic, vol. 78 (2013), pp. 523–42.
  • [8] Hrushovski, E., “Imaginaries and definable types in algebraically closed valued fields,” pp. 297–319 in Valuation Theory in Interaction, edited by A. Campillo, F.-V. Kuhlmann, and B. Teissier, European Mathematical Society Series of Congress Reports, European Mathematical Society, Zürich, 2014.
  • [9] Hrushovski, E., Y. Peterzil, and A. Pillay, “Groups, measures, and the NIP,” Journal of the American Mathematical Society, vol. 21 (2008), pp. 563–96.
  • [10] Kuhlmann, F.-V., “Franz-Viktor Kuhlmann’s book on valuation theory,” in preparation.
  • [11] Lang, S., Algebra, revised 3rd edition, vol. 211 of Graduate Texts in Mathematics, Springer, New York, 2002.
  • [12] Mellor, T., “Imaginaries in real closed valued fields,” Annals of Pure and Applied Logic, vol. 139 (2006), pp. 230–79.
  • [13] Onshuus, A., “Properties and consequences of thorn-independence,” Journal of Symbolic Logic, vol. 71 (2006), pp. 1–21.
  • [14] Shelah, S., “Simple unstable theories,” Annals of Mathematical Logic, vol. 19 (1980), pp. 177–203.
  • [15] Tyne, J., “T-levels and T-convexity,” Ph.D. dissertation, University of Illinois at Urbana-Champaign, 2003.
  • [16] van den Dries, L., “$T$-convexity and tame extensions, II,” Journal of Symbolic Logic, vol. 62 (1997), pp. 14–34.
  • [17] van den Dries, L., and A. H. Lewenberg, “$T$-convexity and tame extensions,” Journal of Symbolic Logic, vol. 60 (1995), pp. 74–102.
  • [18] Zariski, O., and P. Samuel, Commutative Algebra, II, vol. 29 of Graduate Texts in Mathematics, Springer, New York, 1975.